Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2016, 9:57 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 9:57 PM CDT (02:57 UTC)
- Expired
- Apr 19, 2016, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
315
WUUS54 KSJT 200257
SVRSJT
TXC207-447-200345-
/O.NEW.KSJT.SV.W.0039.160420T0257Z-160420T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
957 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1045 PM CDT
* AT 957 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASKELL...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAKE STAMFORD MARINA AROUND 1010 PM CDT.
IRBY AROUND 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3323 9936 3296 9946 3296 9948 3305 9981
3324 9973
TIME...MOT...LOC 0257Z 295DEG 26KT 3314 9970
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
518
WWUS54 KSJT 200314
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1014 PM CDT TUE APR 19 2016
TXC207-447-200345-
/O.CON.KSJT.SV.W.0039.000000T0000Z-160420T0345Z/
HASKELL TX-THROCKMORTON TX-
1014 PM CDT TUE APR 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES...
AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE STAMFORD
MARINA...OR 10 MILES SOUTHEAST OF HASKELL...MOVING SOUTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HASKELL AND SOUTHWESTERN THROCKMORTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3323 9936 3296 9946 3296 9948 3303 9973
3323 9968
TIME...MOT...LOC 0313Z 295DEG 26KT 3309 9957
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:39 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 6:39 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 639 PM CDT TUE APR 19 2016 .AVIATION... /00Z TAFS/ Cloud bases are currently VFR (3500-4500 ft) but will deteriorate by late evening, eventually falling below 1000 ft across much of the CWA late tonight. IFR conditions will prevail through mid- morning with ceilings gradually rising and scattering out by midday. Winds will be light and variable much of the TAF period, becoming north to northeast on Wednesday in the wake of a weak surface boundary. Scattered convection is expected tonight, but confidence that any particular terminal will be affected is low. VCSH remarks were included at various times for all sites, mainly during the 02-05z period. Additional isolated convection will be possible Wednesday afternoon, mainly southeast of a KSOA-KBWD line. && .PREV DISCUSSION... /issued 350 PM CDT TUE APR 19 2016/ SHORT TERM... (Tonight and Wednesday) Isolated showers and thunderstorms have developed this afternoon in the vicinity of Fort Stockton, where MLCAPEs are 1000-1500 J/kg and convective inhibition has eroded. Breaks in the clouds have developed across parts of west central Texas, but persistent cloud cover has limited the instability in our area. Other showers and thunderstorms have developed near and north of Lubbock, ahead of a shortwave trough. Forecast remains problematic with placement of convection across our area tonight. If sufficient shower/thunderstorm development occurs from Midland south to Fort Stockton, some of this could move east/northeast into some of our western counties. Appears that the highest rain chance tonight will be across the area north of a Roby to Abilene to San Saba line. Additional convective development is anticipated this evening northwest of our area and possibly into the Big Country, as the aforementioned shortwave moves east toward North Texas. A weak cold front will sag south into the Big Country overnight. Could have additional shower/thunderstorm development ahead of this front. This setup may result in scattered to numerous thunderstorms affecting our northern and northeastern counties. A marginal risk for severe thunderstorms remains in place for much of west central Texas this evening and tonight. On Wednesday, carrying low chance PoPs across the southeastern part of our area. With less cloud cover, temperatures will be warmer Wednesday. Highs are expected to range from the mid to upper 70s across the northern and eastern parts of our area, to the lower 80s across part of the western Concho Valley into Crockett County. LONG TERM... (Wednesday night through next Tuesday) The upper low that has influenced the region the past few days will weaken as it moves east from Midwest states and into the Great Lakes region by Thursday. A shortwave on the back side of the upper low will approach the area Wednesday evening, with an associated weak cold front dropping south across West Central Texas Wednesday night and early Thursday. Medium range models develop convection north of the area in advance of the front Wednesday night, with this activity moving south across the forecast area as a possible MCS overnight into Thursday morning. Indications are that the front will likely exit far southern portions of the forecast area by late afternoon, with only some lingering precipitation along the I-10 corridor through early evening. Friday and Saturday will dry and pleasant as upper level ridging moves into the region. Still looking at another chance for precipitation late next weekend into early next week as another upper level system potentially impacts the region. Confidence remains low concerning the eventual evolution of this system, so POPs were kept low for Sunday and Sunday night. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 59 75 / 50 10 50 50 San Angelo 59 80 61 77 / 40 10 30 40 Junction 61 79 61 77 / 40 30 20 40 && .SJT Watches/Warnings/Advisories... None. && Johnson
Hazardous weather outlook, Apr 19, 2:58 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT TUE APR 19 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM... WEDNESDAY AND THURSDAY...MAINLY ALONG AND SOUTH OF AN OZONA TO BRADY TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 19, 9:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
929 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL 9 W MENARD 30.92N 99.94W
04/19/2016 E1.25 INCH MENARD TX TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL ALONG US 190.
&&
EVENT NUMBER SJT1600052
JOHNSONLocal storm report, Apr 19, 9:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL RULE 33.18N 99.89W
04/19/2016 E0.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1600053
JOHNSONLocal storm report, Apr 19, 9:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL HAMLIN 32.88N 100.13W
04/19/2016 M1.75 INCH JONES TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED NORTH OF HAMLIN
&&
EVENT NUMBER SJT1600054
CWSpecial weather statement, Apr 19, 9:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 946 PM CDT TUE APR 19 2016 TXZ077-168-200330- SCHLEICHER TX-MENARD TX- 946 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MENARD COUNTY UNTIL 1030 PM CDT... AT 945 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF FORT MCKAVETT...OR 14 MILES WEST OF MENARD...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN MENARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3088 10015 3106 10011 3105 9989 3082 9994 TIME...MOT...LOC 0245Z 279DEG 13KT 3095 10003
Local storm report, Apr 19, 9:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL MENARD 30.92N 99.79W
04/19/2016 E2.50 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1600055
MCLocal storm report, Apr 19, 9:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL MENARD 30.92N 99.79W
04/19/2016 M2.00 INCH MENARD TX EMERGENCY MNGR
&&
CORRECTED EVENT
EVENT NUMBER SJT1600055
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | SJT | Menard | 49 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Apr 19, 8:10 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 48 min |
| Apr 19, 8:51 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 48 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Apr 19, 9:16 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 3 hr |
| Apr 19, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 19, 9:46 PM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 21 min |
| Apr 19, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Apr 19, 10:06 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| Apr 19, 10:11 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| Apr 19, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 19, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 19, 11:00 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Apr 19, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 40 min |
| Apr 19, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 15 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| Apr 19, 11:24 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| Apr 19, 11:39 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Apr 19, 11:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 35 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Apr 20, 12:20 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 115 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Apr 20, 1:10 AM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Apr 20, 1:14 AM CDT | Special Weather Statement | SJT | Sterling | 46 min |
| Apr 20, 1:24 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 20, 1:48 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 20, 2:08 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 27 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.